See Alike in...

Alike App

Browser

Jadie

828d

I have ultradian cycling bipolar disorder (multiple episodes within a days time) and have yet to find anyone with a similar presentation. Anyone else who is a heavy rapid cycler? And has anyone tried blue light therapy to help regulate circadian rhythm? My bipolar cant be treated using run of the mill meds anymore and ive heard from research regulating blue light exposure could have benefits for some of us. The only thing Ive found that stops episodes from happening is CBD but its a short term medication. Used to be on lithium when I had the money but it absolutely demolished my stomach. Other meds either arent strong enough or worsen comorbid disorders.

Top reply
    • astarr308

      822d

      I struggle with the same thing.

    • astarr308

      822d

      I struggle with the same thing.

    • Jadie

      824d

      @SkylerBoByler omg well Im glad you found a word that describes youre cycling. Im very similar its so unpredictable and it makes having a sort of structured life almost impossible. Im like this because of years of misdiagnosis and malpractice so those seven years of antidepressants made me go from maybe five episodes a year to up to seven in a day. Then sometimes I dont have an episodes for three days and I think I dont have bipolar anymore. Insight out the window. I hope this helps you on your journey because i know it helped me. And i agree, as much as the fast cycling is nearly impossible to manage I do get to tell myself Ive either got 2 hours of this or 20 hours. Its like breaking my day up into the episodes and going one at a time to focus on which methods i need to use to stay somewhat okay. ❤️

    • Jadie

      824d

      @TeddyBoi seroquel worsened me. Brought out psychotic features even more bc thats not the place it comes from and made falling asleep physically feel like I was dying so it didnt help stabilize with lithium. And i dont have insurance anymore so even if it helped :/ very treatment resistant here

    • TeddyBoi

      824d

      Have you tried seroquel? Lithium never worked for me as it would never get too a therapeutic level.

    • SkylerBoByler

      825d

      I had no answer. Then I looked it up. Sonofabitch. This describes me. I can be suicidal in the morning then manic later. But I have days of balance. And then I have a rapid cycle that occurs over the course of days on top of a long cycle. But honestly, I'm suicidal a lot! Depressive no energy kind and also hopped up on more anger than I can handle so I want to end it kind. It never lasts a full day. So I have my long cycle where I experience 6 month depressive episode every 1.5 years with wreks of hypomania preceding it, on top of a cycle that takes place over days or weeks. I end up in crisis a lot. Way more than 4x a year. Then I go from crying with a knife to my arm in the morning to stoked to still be alive in the afternoon. I thought it was mixed episode going on but you've given me something to think about. My advice, hold on for your life. Know that your lowest low is hours from being gone.

    • Jadie

      827d

      Neomi, unfortunately lithium is off the table even though it stopped my episodes because i have gastroparesis (stomach paralysis/slow gastric emptying) and after a year on the med it slowed my gastric emptying to the point I could only eat one meal a day. Its a common side effect of lithium and I was not at all made aware of that when given it. I didnt know there was an extended release version though thats interesting. Im glad that works for you! 🤗

    • Neomi

      827d

      Hi jadie! I have bipolar (not the multiple) and I take Lithium that really helps me. I don't know how bad your stomach problems were but maybe it could help you to know. When I started taking it I had terrible nausea, I tried to take the pill with food but it helped only a little and then my doctor prescribed me an extended-release form of the pill and it made me feel much better.

    • NicoleHatt

      827d

      Thank you for giving a name to my symptoms! You are not alone.

    • Nik10

      827d

      It sounds that in your condition you have nothing to lose by trying blue light therapy. I hope it works well for you!

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion